Alert archive / California / Red Flag Warnings in 2006
Red Flag Warning 6, NWS San Diego, CA
NWS San Diego, CA issued this red flag warning at Sep 29, 2006, 8:27 AM PDT for 4 counties in California. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2006, 8:27 AM PDT (15:27 UTC)
- Expired
- Sep 29, 2006, 6:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 15:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 3.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2061 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KSGX 291527 RFWSGX RED FLAG WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 827 AM PDT FRI SEP 29 2006 ...A RED FLAG WARNING IS IN EFFECT FROM 830 AM PDT TODAY UNTIL 600 PM PDT THIS EVENING FOR THE MOUNTAINS OF SOUTHWEST CALIFORNIA AND THE INLAND EMPIRE ABOVE 1700 FEET FOR MORE THAN 10 HOURS OF RELATIVE HUMIDITY BELOW 10 PERCENT... .VERY DRY AIR BETWEEN 1700 AND 10000 FEET MOVED OVER SOUTHWEST CALIFORNIA YESTERDAY. HUMIDITY RECOVERY WAS POOR TO NON-EXISTENT OVERNIGHT. HUMIDITY AT MOST LOCATIONS ABOVE 1700 FEET REMAINED BELOW 20 PERCENT OR ACTUALLY FELL OVERNIGHT. ALREADY THIS MORNING SEVERAL STATIONS HAVE BEEN BELOW 10 PERCENT FOR 4 OR MORE HOURS. THE DRY AIR WILL PERSIST INTO THIS AFTERNOON...WHICH WILL GIVE ANOTHER 6 TO 8 HOURS OF RELATIVE HUMIDITY BELOW 10 PERCENT. THIS ADDS UP TO 10 OR MORE HOURS OF VERY LOW RELATIVE HUMIDITY TODAY FOR THE MOUNTAINS OF SOUTHWEST CALIFORNIA AND THE INLAND EMPIRE LOCATIONS AT ELEVATIONS NEAR OR HIGHER THAN 1700 FEET. CAZ248-255>258-292330- /O.NEW.KSGX.FW.W.0006.060929T1527Z-060930T0100Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO NATIONAL FOREST-SANTA ANA MOUNTAINS- INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL FOREST-SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST- 827 AM PDT FRI SEP 29 2006 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON. RELATIVE HUMIDITY WILL BE BELOW 10 PERCENT FOR 10 OR MORE HOURS TODAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ BALFOUR
2 follow-up statements
000 WWUS86 KSGX 292324 RFWSGX RED FLAG WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 424 PM PDT FRI SEP 29 2006 ...A RED FLAG WARNING IS IN EFFECT TODAY UNTIL 600 PM PDT THIS EVENING FOR THE MOUNTAINS OF SOUTHWEST CALIFORNIA AND THE INLAND EMPIRE ABOVE 1700 FEET FOR MORE THAN 10 HOURS OF RELATIVE HUMIDITY BELOW 10 PERCENT... .VERY DRY AIR BETWEEN 1700 AND 10000 FEET MOVED OVER SOUTHWEST CALIFORNIA YESTERDAY. HUMIDITY RECOVERY WAS POOR TO NON-EXISTENT OVERNIGHT. HUMIDITY AT MOST LOCATIONS ABOVE 1700 FEET REMAINED BELOW 20 PERCENT OR ACTUALLY FELL OVERNIGHT. ALREADY THIS MORNING SEVERAL STATIONS HAVE BEEN BELOW 10 PERCENT FOR 4 OR MORE HOURS. THE DRY AIR WILL PERSIST THIS AFTERNOON. THIS ADDS UP TO 10 OR MORE HOURS OF VERY LOW RELATIVE HUMIDITY TODAY FOR THE MOUNTAINS OF SOUTHWEST CALIFORNIA AND THE INLAND EMPIRE LOCATIONS AT ELEVATIONS NEAR OR HIGHER THAN 1700 FEET. CAZ248-255>258-300100- /O.CON.KSGX.FW.W.0006.000000T0000Z-060930T0100Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO NATIONAL FOREST-SANTA ANA MOUNTAINS- INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL FOREST-SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST- 424 PM PDT FRI SEP 29 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON. RELATIVE HUMIDITY WILL BE BELOW 10 PERCENT FOR 10 OR MORE HOURS TODAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY THAT WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS86 KSGX 300031 RFWSGX RED FLAG WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 531 PM PDT FRI SEP 29 2006 CAZ248-255>258-300145- /O.EXP.KSGX.FW.W.0006.000000T0000Z-060930T0100Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO NATIONAL FOREST-SANTA ANA MOUNTAINS- INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL FOREST-SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST- 531 PM PDT FRI SEP 29 2006 ...RED FLAG WARNING WILL EXPIRE AT 6 PM PDT THIS AFTERNOON... THE RED FLAG WARNING WILL EXPIRE AT 6 PM PDT THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this red flag warning went out at Sep 29, 3:30 AM PDT, 4 hours 57 minutes earlier.
Area forecast discussion, Sep 29, 3:30 AM PDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 330 AM PDT FRI SEP 29 2006 .SYNOPSIS... AREAS OF DENSE FOG WILL AFFECT COASTAL SECTIONS EARLY THIS MORNING. OTHERWISE HIGH PRESSURE ALOFT WILL CONTINUE WARM CONDITIONS TODAY. A LOW PRESSURE TROUGH DEVELOPING OVER THE WEST COAST THIS WEEKEND WILL BRING GRADUAL COOLING AND A DEEPENING MARINE LAYER. A COOLER AIRMASS IS EXPECTED THROUGH NEXT WEEK WITH GUSTY WINDS IN THE MOUNTAINS AND DESERTS AT TIMES. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... A SHALLOW MARINE LAYER CONTINUES WITH LOW CLOUDS AND FOG GRADUALLY FORMING EARLY THIS MORNING. EXPECT AREAS OF DENSE FOG TO AFFECT THE COASTAL SECTIONS AND POSTED A DENSE FOG ADVISORY TIL 9 AM PDT. OTHERWISE ANOTHER FINE WARM DAY IS IN STORE TODAY WITH SOME HIGH CLOUDS AT TIMES. THE UPPER RIDGE OVER SOCAL ONLY WEAKENS A SLIGHT AMOUNT WITH LITTLE CHANGE IN TEMPERATURES COMPARED WITH THURSDAY. MORE TANGIBLE CHANGES WILL TAKE PLACE SATURDAY THROUGH MONDAY WITH TEMPERATURES COOLING EACH DAY AND A DEEPENING MARINE LAYER AS A BROAD UPPER TROUGH DEVELOPS OVER THE WEST COAST. CONSIDERABLE MID AND HIGH LEVEL MOISTURE COULD GET PULLED INTO THE SYSTEM AND RESULT IN PERIODS OF OVERCAST HIGH CLOUDS BY SUNDAY. WEST-SOUTHWEST WINDS WILL PICK UP AND BECOME BREEZY IN THE MOUNTAINS AND DESERTS BY SUNDAY AND MONDAY. LONGER RANGE OUTLOOK...AN UPPER TROUGH IS LIKELY TO REMAIN NEAR CA AND BRING COOLER THAN NORMAL CONDITIONS FOR THE FIRST WEEK OF OCTOBER. BY WED AND THU A LARGE CUTOFF SYSTEM IS FORECAST WITH ITS CENTER AROUND SACRAMENTO-LAKE TAHOE WHICH WOULD RESULT IN AN UNSEASONABLY COOL AIRMASS AND CONTINUED GUSTY WINDS IN THE MTNS AND DESERTS. && .AVIATION... MARINE LAYER LESS THAN 1000 FEET DEEP THIS MORNING. STRATUS/FOG ALONG THE COAST OF SAN DIEGO COUNTY WILL IMPACT THE COASTAL AND MESA AIRPORTS OF SAN DIEGO COUNTY THROUGH MID MORNING WITH IFR AND LOCAL LIFR CONDITIONS. STRATUS/FOG COULD REACH COASTAL PORTIONS OF ORANGE COUNTY INCLUDING KSNA BY SUNRISE AS WELL. EXPECT THE STRATUS/FOG TO PULL BACK TO THE COAST MID TO LATE MORNING WITH VFR CONDITIONS EXPECTED DURING THE AFTERNOON. STRATUS SHOULD PUSH BACK ONSHORE THIS EVENING. ABOVE THE MARINE LAYER...VFR CONDITIONS WITH VARIABLE AMOUNTS OF CIRRUS ABOVE 25000 FEET THROUGH SATURDAY. && .SGX WATCHES/WARNINGS/ADVISORIES... DENSE FOG ADVISORY UNTIL 9 AM PDT THIS MORNING FOR ORANGE AND SAN DIEGO COUNTY COASTAL AREAS AND SAN DIEGO COUNTY VALLEYS... SEE LAXNPWSGX. PZ...NONE. && PUBLIC...LAVIS AVIATION/MARINE...HORTON NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Sep 29, 4:00 AM PDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PDT FRI SEP 29 2006 CAZ042-043-050-301200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN DIEGO COUNTY VALLEYS- 400 AM PDT FRI SEP 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ORANGE COUNTY COASTAL AREAS SAN DIEGO COUNTY COASTAL AREAS SAN DIEGO COUNTY VALLEYS IN EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY THROUGH TONIGHT. A SHALLOW MARINE LAYER WILL BRING AREAS OF DENSE FOG EARLY THIS MORNING...WITH VISIBILITIES ONE QUARTER MILE OR LESS AT TIMES. DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 2:34 AM PDT | Dense Fog Advisory | SGX | San Diego | 6 hr |
Nearby
Red Flag Warnings in California, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.